MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR, CARDIOPULMONARY BYPASS

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number H965251860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sudden Cardiac Death (2510)
Date of Event 02/16/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
As no lot number was reported, a ship history report (shr) was generated for item number (h965251860) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The three lots obtained through the shr were (5398467, 5378568 and 5412623).The device history records for the lots obtained through the ship history report were reviewed.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the angiovac product family and the failure mode "patient injury/death." no adverse trend was identified.No sample was received for evaluation (device discarded at hospital).The event report states that event report states that, "the patient was stable during the entire procedure and immediately after, but coded upon arrival in the cvicu.Attempts to revive him were unsuccessful.The patient death is not related to the product." as stated in the directions for use supplied with the angiovac, regarding adverse events: "this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death; pulmonary embolism." ((b)(4)).
 
Event or Problem Description
As reported, "(b)(6) obese male patient came to the hospital with a saddle pe, thrombus into left pa as well as tumbling right atrial thrombus.Plan was to remove tumbling right atrial thrombus with angiovac.Surgery was not an option as his right ventricular strain was quite high and he wouldn't have survived open heart surgery according to the ct surgeon.The interventional cardiologist successfully aspirated over 40cm of thrombus and completed the case in the hope of minimizing additional clot burden on the lungs.The patient was stable during the entire procedure and immediately after, but coded upon arrival in the cvicu.Attempts to revive him were unsuccessful.The patient death is not related to the product (angiovac) at all." the device used during the procedure was discarded at the hospital.

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8367602
Report Number1317056-2019-00042
Device Sequence Number1620162
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH965251860
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2019
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age42 YR